Alert archive / Hawaii / Gale Watches in 2021
Gale Watch 7, NWS Honolulu, HI
NWS Honolulu, HI issued this gale watch at Jul 31, 2021, 3:31 AM HST. It took effect at Aug 1, 2021, 6:00 AM HST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 3:31 AM HST (13:31 UTC)
- In effect from
- Aug 1, 2021, 6:00 AM HST
- Expired
- Jul 31, 2021, 8:30 PM HST
- In force
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
524 WHHW70 PHFO 311331 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Sat Jul 31 2021 PHZ119>121-123-124-010245- /O.EXT.PHFO.SC.Y.0032.000000T0000Z-210801T1600Z/ /O.NEW.PHFO.GL.A.0007.210801T1600Z-210802T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 331 AM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet. For the Gale Watch, east winds up to 35 kt and seas 7 to 11 feet possible. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...For the Small Craft Advisory, until 6 AM HST Sunday. For the Gale Watch, from Sunday morning through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PHZ110>114-122-010245- /O.EXT.PHFO.SC.Y.0032.210731T1331Z-210802T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Big Island Windward Waters- 331 AM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 9 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, and Big Island Windward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115>118-010245- /O.CON.PHFO.SC.Y.0032.000000T0000Z-210802T0400Z/ Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 331 AM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 30 kt and seas 6 to 10 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Maalaea Bay, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters, and Maui County Leeward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
2 follow-up statements
335 WHHW70 PHFO 010137 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 PM HST Sat Jul 31 2021 PHZ119>121-123-124-011445- /O.CON.PHFO.SC.Y.0032.000000T0000Z-210801T1600Z/ /O.CON.PHFO.GL.A.0007.210801T1600Z-210802T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 337 PM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and seas 7 to 10 feet. For the Gale Watch, east winds up to 35 kt and seas 7 to 11 feet possible. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...For the Small Craft Advisory, until 6 AM HST Sunday. For the Gale Watch, from Sunday morning through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PHZ110>118-122-011445- /O.CON.PHFO.SC.Y.0032.000000T0000Z-210802T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 337 PM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 9 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, and Big Island Windward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
358 WHHW70 PHFO 010630 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 830 PM HST Sat Jul 31 2021 PHZ119>121-123-124-011930- /O.CON.PHFO.SC.Y.0032.000000T0000Z-210801T1600Z/ /O.UPG.PHFO.GL.A.0007.210801T1600Z-210802T0400Z/ /O.NEW.PHFO.GL.W.0008.210801T1600Z-210802T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 830 PM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST SUNDAY... * WHAT...For the Gale Warning, east to northeast winds 25 to 35 knots, and seas up to 12 feet expected. For the Small Craft Advisory, east to northeast winds 20 to 30 knots, and seas up to 10 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...For the Gale Warning, from 6 AM to 6 PM HST Sunday. For the Small Craft Advisory, until 6 AM HST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 knots or greater are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122-011930- /O.CON.PHFO.SC.Y.0032.000000T0000Z-210802T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 830 PM HST Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 knots. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Through Sunday afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Houston
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale watch went out at Jul 30, 8:36 PM HST, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 8:36 PM HST, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 836 PM HST Fri Jul 30 2021 .SYNOPSIS... A strong high pressure system building far northeast of the Hawaiian Islands will produce strong trade winds through the weekend. Trade wind speeds will decrease to more moderate levels from Monday onward. A strong high pressure ridge over the islands will limit shower activity over the region through Monday, with a passing low level trough increasing rainfall coverage trends from Tuesday to Thursday. && .DISCUSSION... The satellite view over the Hawaii region shows fairly stable clouds riding in on the easterly trade winds into windward and mountain areas of each island. Infra-red imagery shows a wildfire in the Kohala area producing smoke over portions of the Kohala and Kona districts. A strong high pressure system building far northeast of the region will produce strong trade winds this weekend across all islands. Increasing trade winds will approach and possibly exceed wind advisory levels for wind favored terrain areas of the Big Island and Maui County. A low trade wind inversion height may help to funnel these stronger winds over these wind favored areas on Saturday and Sunday, and a Wind Advisory may be needed. A stable high pressure ridge aloft will keep trade wind inversion heights in the 5000 to 7000 foot range this weekend, limiting showers to isolated to scattered coverage mainly over windward and mountain areas in the overnight to early morning hours. This pattern may change a bit on Tuesday when a low level trough in the easterlies drifts through the islands. Trade wind temperature inversion heights lift into the 8000 to 10000 foot range allowing for scattered to numerous showers along windward and mountain slopes. && .AVIATION... A solid layer of stratus quickly developed within the inversion layer at sunset. This has resulted in widespread MVFR over all windward locations from Oahu through Big Island. AIRMET Sierra for mountain obscuration has been expanded accordingly. Breezy trades will further strengthen on Saturday, aided by the strengthening shallow inversion, and will become strong in some locations. AIRMET Tango for lee turbulence below 8kft will remain in effect through the period. && .MARINE... Fresh to locally strong trade winds will increase this weekend as high pressure strengthens north of the state. A Small Craft Advisory (SCA) is in effect for the typically windy waters around the Big Island as well as most waters around Maui County and Oahu. The SCA expands to all Hawaiian waters for Saturday and Sunday and will likely continue for most, if not all, waters into early next week. Surf along east facing shores will remain near seasonal average through tonight, then increase slightly as trade winds increase this weekend. Rough easterly swell will fall back to seasonal average of around 6 ft 7 seconds early next week. Southerly swell energy will remain rather weak for this time of year, with just background swells expected from the south and southeast. Nearly flat conditions will continue for north and west facing shores into early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Sunday for all eastern Hawaiian coastal waters and channels. Small Craft Advisory from 6 AM Saturday to 6 PM HST Sunday for all western Hawaiian coastal waters and channels. && DISCUSSION...Bohlin AVIATION...JVC MARINE...Wroe
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.